Hokkaido Mathematical Journal
- Hokkaido Math. J.
- Volume 45, Number 1 (2016), 53-74.
A projective characterization of a class of abelian groups
This paper considers the class of abelian groups that are extensions of subgroups that are direct sums of cyclic groups by factor groups that are also of this form. This class is shown to be the projectives with respect to a natural collection of short exact sequences, and that the corresponding class of injectives consists of those groups whose first Ulm subgroup is pure-injective. This class of projectives is quite extensive, but satisfactory descriptions are given for the countable groups in the class that are either torsion-free, or else mixed groups of torsion-free rank one. Particular attention is paid to the behavior of the groups in these classes under localization at some prime.
Hokkaido Math. J., Volume 45, Number 1 (2016), 53-74.
First available in Project Euclid: 1 August 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
KEEF, Patrick W. A projective characterization of a class of abelian groups. Hokkaido Math. J. 45 (2016), no. 1, 53--74. doi:10.14492/hokmj/1470080748. https://projecteuclid.org/euclid.hokmj/1470080748